Alert archive / New York / Flash Flood Warnings in 2005

Flash Flood Warning 28, NWS New York, NY

September 15, 2005Westchester County, New York

NWS New York, NY issued this flash flood warning at Sep 15, 2005, 8:01 AM EDT for Westchester County, New York. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2005, 8:01 AM EDT (12:01 UTC)
Expired
Sep 15, 2005, 9:30 AM EDT
In force
89 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Westchester County, NY

The radar

The Brookhaven radar (KOKX), 80 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 151201
FFWOKX
NYC119-151330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
801 AM EDT THU SEP 15 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK.

* UNTIL 930 AM EDT.

* AT 756 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  DOPPLER RADAR ESTIMATED UP TO ONE AND A HALF INCHES OF RAIN 
  HAD FALLEN. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
  THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. 
  SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE YONKERS AND 
  HASTINGS-ON-HUDSON. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4129 7355 4121 7348 4110 7373 4102 7366
      4097 7365 4089 7378 4090 7382 4093 7390
      4114 7389 4124 7396 4129 7395 4132 7397
      4136 7355

$$

GOODMAN
1 follow-up statement
000 
WGUS71 KOKX 151328
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
920 AM EDT THU SEP 15 2005

NYC119-151335-
WESTCHESTER NY-
920 AM EDT THU SEP 15 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTCHESTER COUNTY 
HAS BEEN CANCELLED...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE 
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE 
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO 
YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4129 7355 4121 7348 4110 7373 4102 7366
      4097 7365 4089 7378 4090 7382 4093 7390
      4114 7389 4124 7396 4129 7395 4132 7397
      4136 7355

$$
FIG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 5:09 AM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Sep 15, 5:09 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED MARINE
NATIONAL WEATHER SERVICE UPTON NY
509 AM EDT THU SEP 15 2005

...MUCH NEEDED RAINS ON THE WAY...

.NEAR TERM (TODAY AND TONIGHT)...
FORECAST AREA ALREADY SEEING THE IMPACTS OF HIGH PRECIPITABLE WATER
(AROUND 2 INCHES) IN A MARGINALLY UNSTABLE AIRMASS. DEEP-LAYERED
TROPICAL MOISTURE CONTINUES TO ADVECT NORTHWARD AHEAD OF HURRICANE
OPHELIA AND AROUND THE PERIPHERY OF THE WESTERN ATLANTIC RIDGE.
SHOWERS TRACKING NEWD ACROSS CT HAVE RESULTED IN LOCALIZED HEAVY
RAIN WITH OXC REPORTING 1.34 INCHES IN AN HOUR. CURRENT CONVECTION
ACROSS SOUTHERN CT REMAINS SCATTERED IN NATURE.

SEVERAL MODELS CONTINUE TO TREND TOWARD A MORE AMPLIFIED UPPER
TROUGH PUSHING INTO THE OHIO VALLEY THIS WEEKEND. THIS IN TURN IS
SLOWING THE UPPER PATTERN AND KEEPING RAIN THREATS IN THROUGH THE
UPCOMING WEEKEND. ADDITIONALLY...SHOULD THIS TREND HOLD TRUE...A
WESTWARD ADJUSTMENT TO OPHELIA IS POSSIBLE. PLEASE REFER TO THE
LATEST NATIONAL HURRICANE CENTER ADVISORIES FOR FURTHER INFORMATION
ON OPHELIA.

COLD FRONT OVER THE OHIO VALLEY PRESSES EASTWARD TODAY AND INTO THE
FORECAST AREA LATE THIS AFTERNOON/EARLY THIS EVENING. THE FRONTAL
FORCING IN CONJUNCTION WITH A TROPICAL AIRMASS IS LIKELY TO RESULT
IN HEAVY SHOWERS. IN ADDITION...INVERTED TROF ALONG COASTAL PLAIN
SHOULD PROVIDE ENOUGH FOCUS FOR SHOWERS PRIOR TO THE ARRIVAL OF THE
COLD FRONT.
&&

.SHORT TERM (FRIDAY THROUGH SATURDAY)...
AFOREMENTIONED COLD FRONT STALLS ACROSS SOUTHERN NEW ENGLAND ON FRI
AS HEIGHTS BUILD ONCE AGAIN ACROSS THE REGION. THIS IS IN RESPONSE
TO THE UPPER TROUGH MOVING INTO THE OHIO VALLEY. SHOWERS WILL STILL
BE A GOOD BET THOUGH AS THE TROPICAL MOISTURE LIFTS UP AND OVER THE
FRONTAL BOUNDARY. LOCALIZED HEAVY RAINFALL WILL LIKELY PRODUCE URBAN
AND POOR DRAINAGE FLOODING. ISOLATED THUNDERSTORMS WILL ALSO BE
POSSIBLE. LONG NARROW CAPES ON BUFKIT SOUNDINGS TYPICAL OF A
TROPICAL AIRMASS WITH HEAVY RAIN PRODUCING SHOWERS. RAINFALL COULD
BE ENHANCED ACROSS THE HIGHER TERRAIN OF THE LOWER HUDSON VALLEY AND
NORTHERN NJ IN A STRENGTHENING EASTERLY FLOW.

UPPER RIDGE BREAKS DOWN LATE FRI AS HURRICANE OPHELIA TRANSITIONS
INTO AN EXTRATROPICAL SYSTEM...TRACKING SOUTH AND EAST OF LONG
ISLAND. EASTERN SECTIONS OF THE ISLAND WILL LIKELY SEE BREEZY
CONDITIONS OUT OF THE ENE WITH THE POTENTIAL FOR SQUALLS IN THE
OUTER RAINBANDS.

FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER TROUGH TO THE WEST WILL
MOVE THROUGH ON SAT WITH MORE SHOWERS ON TAP.

&&

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
UPPER TROUGH MOVES ACROSS FORECAST AREA SAT NIGHT WITH CONDITIONS
IMPROVING DURING THE DAY SUN. A RIDGE BEGINS TO BUILD INTO THE LOCAL
AREA FROM THE WEST. THUS...IMPROVING CONDITIONS EXPECTED THROUGH THE
FIRST PART OF THE EXTENDED. THIS RIDGE DOMINATES THE LOCAL AREA INTO
EARLY NEXT WEEK BEFORE IT SHIFTS OFFSHORE MONDAY NIGHT. MOISTURE
LEVELS INCREASE FROM MONDAY NIGHT ONWARD AS SOUTHERLY FLOW SETS UP.
WARM FRONT APPROACHING TUESDAY...DRIFTS UP THROUGH THE TRI-STATE
REGION BY LATE IN THE DAY PRESENTING A MINIMAL CHANCE OF SHOWERS.
THE LOCAL AREA REMAINS IN THE WARM SECTOR TUESDAY NIGHT AND
WEDNESDAY WITH A CONTINUING CHANCE OF SHOWERS.

DAYTIMES HIGHS 70 TO 75 FOR THE WEEKEND...CLIMB A BIT EACH DAY
THEREAFTER WITH THE WARMEST READINGS OF 80 TO 85 ON WEDNESDAY.
OVERNIGHT LOWS IN THE 50S TO AROUND 60S THROUGH EARLY NEXT
WEEK...THEN ALSO A SLOW RISE EACH NIGHT THEREAFTER.
&&

.AVIATION...
LIGHT ONSHORE FLOW WILL CONTINUE TO IMPORT MOISTURE LADEN AIR INTO
THE REGION TODAY. SHOWERS WILL BE LIKELY TODAY ACROSS THE AREA AS AN
APPROACHING SHORTWAVE/WEAK FRONT INTERACTS WITH THIS AIRMASS.

PREDOMINANTLY HIGH END MVFR/VFR VSBYS THROUGH THE FORECAST
PERIOD...HOWEVER...KJFK AND KHPN COULD BE LIFR AT TIMES THRU
11-12Z...AND KISP POSSIBLY IFR. CIGS ARE MORE OF A CHALLENGE EARLY
THIS MORNING AS THEY HAVE BEEN VARYING ACROSS THE AREA IN THIS
TROPICAL AIRMASS. MOST SPOTS GENERALLY MVFR OR LOWER THROUGH ROUGHLY
14Z...THEN MAINLY MVFR THEREAFTER. THERE SHOULD BE ENOUGH MOISTURE
AROUND TO PREVENT DECKS FROM SCATTERING OUT FOR ANY SIGNIFICANT
LENGTH OF TIME DESPITE DAYTIME HEATING.

LOOKS LIKE VSBYS AND CEILINGS WILL COME DOWN A LITTLE THIS EVENING
WITH THE LOSS OF DAYTIME HEATING AND A MOIST AIRMASS STILL IN PLACE.
BACKING WINDS WILL REMAIN ON THE LIGHT SIDE.
&&

.MARINE...
CWF DELAYED FOR 5 AM TPC OPHELIA ADVISORY...WHOSE TRACK AND 34-KT
WIND RADII HAVE SHIFTED FAR ENOUGH LEFT (WITH CLOSEST APPROACH 100
NM SE MONTAUK POINT SOME TIME LATE FRI NIGHT OR EARLY SAT MORNING)
TO POSSIBLY GRAZE FAR EASTERN WATERS WITH SUSTAINED TROPICAL STORM
FORCE WINDS.

WINDS AND SEAS ARE CURRENTLY BELOW SCA CRITERIA ON ALL WATERS...BUT
THIS WILL CHANGE FAIRLY SOON AS OPHELIA HEADS IN A GENERAL N-NE
DIRECTION OVER THE NEXT COUPLE OF DAYS. SEAS ON THE OCEAN WILL
LIKELY INCREASE TO 4-6 FT TONIGHT...THEN TO 6-10 FT OR HIGHER
FRI NIGHT.

RIGHT NOW WILL JUST HEADLINE SCA FOR THE OCEAN...BUT BASED ON TPC
TRACK AND INTENSITY FORECAST...A TROPICAL STORM WATCH COULD BE
ISSUED LATER TODAY OR TONIGHT FOR A PORTION OF THE WATERS...MOST
LIKELY ON THE OCEAN FROM MORICHES-MONTAUK.

TIDES ARE ASTRONOMICALLY HIGH. THE THREAT FOR MINOR COASTAL FLOODING
WILL INCREASE...AND BECOME MOST LIKELY FRI AND FRI NIGHT...POSSIBLY
INTO SAT.
&&

.HYDROLOGY...
TROPICAL MOISTURE WILL CONTINUE TO STREAM NORTHWARD AND INTERACT
WITH AN APPROACHING COLD FRONT OVER THE GREAT LAKES. THIS FRONT WILL
PUSH INTO THE REGION THURSDAY NIGHT. THEREFORE...THERE IS THE
POTENTIAL FOR SOME MUCH NEEDED RAINFALL. AT THE PRESENT TIME...WE
ARE LOOKING AT A GENERAL ADDITIONAL RAINFALL TOTAL OF BETWEEN 1 AND
1 1/2 INCHES TODAY INTO SATURDAY. LOCALIZED HIGHER AMOUNTS POSSIBLE
DUE TO THE TROPICAL NATURE OF THE AIRMASS.

THE DRY SUMMER SEASON SHOULD HAVE THE LOCAL BASINS RATHER RECEPTIVE
FOR ANY RAINFALL. BUT LOCALLY 1 TO 3 INCHES OF RAIN HAS FALLEN OVER
NORTHEASTERN NEW JERSEY AND AROUND AN INCH OVER PORTIONS OF THE
LOWER HUDSON VALLEY AND SOUTHWEST CT WEDNESDAY EVENING. ADDITIONAL
RAINFALL IN THESE AREAS MAY PRESENT A GREATER LIKELIHOOD OF SOME
URBAN AND SMALL STREAM FLOODING ISSUES.
&&

.FIRE WEATHER...
THE THREAT FOR WILDFIRES WILL BE SEVERELY DIMINISHED OVER THE NEXT
SEVERAL DAYS DUE TO A PROLONGED PERIOD OF WETTING RAINS.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SCA FOR HAZARDOUS SEAS TONIGHT-SUN MORNING...ANZ355-353-350.
&&
Hazardous weather outlook, Sep 15, 5:47 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
547 AM EDT THU SEP 15 2005

CTZ005>012-NJZ002>006-011-NYZ067>081-161000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
547 AM EDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

HURRICANE OPHELIA IS FORECAST TO TRACK APPROXIMATELY A HUNDRED
MILES TO THE SOUTHEAST OF MONTAUK POINT EARLY SATURDAY MORNING.
TROPICAL MOISTURE STREAMING NORTHWARD AHEAD OF OPHELIA WILL
INTERACT WITH AN APPROACHING COLD FRONT WITH THE POTENTIAL FOR
LOCALIZED HEAVY RAINFALL THIS AFTERNOON INTO TONIGHT. COASTAL
FLOODING AND MINOR BEACH EROSION MAY ALSO BE POSSIBLE STARTING
THIS EVENING. PLEASE REFER TO THE LATEST NATIONAL HURRICANE
CENTER ADVISORIES FOR FURTHER INFORMATION ON OPHELIA...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL RAINFALL IS LIKELY WITH A FRONTAL SYSTEM STALLED OVER
THE AREA AND HURRICANE OPHELIA TRACKING APPROXIMATELY ONE HUNDRED
MILES TO THE SOUTHEAST OF MONTUAK POINT EARLY SATURDAY MORNING.
PARTS OF EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT WILL
BECOME BREEZY FRIDAY EVENING INTO SATURDAY MORNING WITH THE
POTENTIAL FOR SQUALLS IN ANY OUTER RAINBANDS. A COLD FRONT TO THE
WEST MOVES THROUGH ON SATURDAY WITH ADDITIONAL SHOWER ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-350-353-355-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
547 AM EDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER
PLACES OPEHELIA A HUNDRED MILES TO THE SOUTHEAST OF MONTAUK POINT
EARLY SATURDAY MORNING. THIS TRACK WILL RESULT IN INCREASED
WINDS/SEAS MOST LIKELY FROM FRIDAY THROUGH SATURDAY. PLEASE REFER
TO THE LATEST NATIONAL HURRICANE CENTER ADVISORIES FOR FURTHER
INFORMATION ON OPHELIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 15, 6:50 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
650 AM EDT THU SEP 15 2005

CTZ005>012-NJZ002>006-011-NYZ067>081-151600-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
650 AM EDT THU SEP 15 2005

...MUCH NEEDED RAINS ON THE WAY...

A DEEP TROPICAL AIRMASS SURGING NORTHWARD AHEAD OF HURRICANE
OPHELIA AND AN APPROACHING COLD FRONT FROM THE OHIO VALLEY
WILL TEAM UP TO BRING THE AREA SOME MUCH NEEDED RAINFALL. THE
FORECAST AREA CAN EXPECT TO SEE 1 TO 2 INCHES OF RAINFALL OVER
THE NEXT FEW DAYS WITH LOCALLY HIGHER AMOUNTS.

WHILE THE AREA HAS BEEN RAIN-STRICKEN THIS PAST SUMMER...
LOCALLY HEAVY RAINFALL FELL ACROSS PARTS OF THE AREA YESTERDAY
EVENING. ADDITIONAL RAINFALL IN THESE AREAS MAY PRESENT A GREATER
LIKELIHOOD OF SOME URBAN AND SMALL STREAM FLOODING ISSUES.

THE LATEST TRACK FROM THE NATIONAL HURRICANE CENTER TRACKS
HURRICANE OPHELIA NORTHEAST ALONG THE OUTER BANKS OF NORTH
CAROLINA TODAY AND THEN BACK OUT INTO THE OPEN WATERS OF THE
ATLANTIC ON FRIDAY. OPHELIA IS FORECAST TO WEAKEN TO A TROPICAL
STORM...THEN BECOME EXTRATROPICAL AS SHE PASSES TO THE SOUTHEAST
OF MONTAUK POINT BY APPROXIMATELY ONE HUNDRED MILES EARLY SATURDAY
MORNING.

ACROSS EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT GUSTY WINDS
ARE LIKELY FRIDAY EVENING INTO SATURDAY MORNING WITH SQUALLS IN
SOME OF THE OUTER RAIN BANDS.

IN ADDITION...WE ARE AT A TIME OF HIGH ASTRONOMICAL TIDE. THIS
WILL LIKELY RESULT IN MINOR COASTAL FLOODING ALONG OCEAN FACING
BEACHES AND BACK BAYS AROUND THE TIMES OF HIGH TIDE BEGINNING THIS
EVENING AND CONTINUING INTO FRIDAY NIGHT.

STAYED TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEB SITE AT
WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 1:41 PM EDTFlash Flood WarningOKXNassau, Suffolk2 hr

Nearby

Flash Flood Warnings in New York, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.